Hi lady Julie, thank you for your reply seems we have both suffered similar trauma through treatment alone. when i visited my consultant on Thurs i did mention about my clots asking if it was related to the swelling which like you does feel like a piece of rope he did say that because it did not have a deeper colouring he was sure it was not cording i mentioned about the clots the previous year and also asked if they could have returned but he assured me that they had not and if so i would be out of breath struggling to catch my breath which is how i found out before. The time i had clots they took me straight of the tamoxifen and was told it was a side effect of this medicine i was real worried but they said once i had started the injections i would be fine after a week i felt so much better. I was than put on zoladex which i have injected into my tummy every three months no problem what so ever with this drug apart from feeling like a pin cushion.
My sister was was diagnosed a month before me with breast cancer too unfortunately she had to have a mastectomy but no radio and no chemo she is on tamoxifen but no problems bless her. i used to sit back and think why is everything going against me and this last week did not help, its so nice to hear that i am not on my own in this way (not in a nasty way) makes me feel less isolated. Enjoy rest of your holiday and try not to worry too much we do get there in the end xx
I have put for you below a link to the area of this website where pain/cording is discussed further, I hope you find it helpful.
I can relate to your cording symptoms, though I see that it turned out not to be cording after all which is great for you.
Over a period of about 10 days I developed a hot pain and swelling from under my left boob along the edge of my rib cage to my abdomen which felt like 2 long straws running parallel to each other under my skin in March this year, 2 years after my lumpectomy in February 2013. A phone call to my BCN confirmed it was cording, rare in that area but not unheard of. She said there was no point going to my GP as very little is known about cording and advised that massaging the area will help release my lymphatic drainage system which was probably damaged through radiotherapy (I too suffered severe burns) and the likely cause of the cording.
Massaging did help and the swelling went down after a few weeks and I can still feel the 2 cords under my skin but they are not painful and much less evident. I couldn't believe I developed this 2 years on from treatment.
However, Nannalou I am also interested in the fact that you say you developed blood clots in your lungs due to Tamoxifen. I am currently motorhoming around France and whilst here developed the same symptoms as the cording in my chest, but this time from my mid calf to mid thigh on the inside of my left leg. I went to a french GP on Monday this week who suspected blood clots and an urgent referral to a consultant for an ultrasound that same day confirmed 3 clots in that area of my left leg. They have put me on anti-coagulant injections which I have to administer myself for 30 days until I return home end of June and can see my own GP and suggested I stop taking Tamoxifen which I have and to be honest am relieved about if it is causing me blood clots!
I've phoned my BCN in the UK to advise of all this and my oncologist wants to see me when I return to discuss an alternative hormone treatment.
So here I am on holiday in France with all this going on but have to say I'm trying not to let the experience ruin our trip (with hubby and our 2 boxer dogs) and the medical treatment I have received in France has been second to none.
I am now beginning to wonder whether the cording in my chest was actually a blood clot as the symptoms are the same as in my leg and the cording in my chest has shrunk significantly since taking the injections after only 5 days.
Im not sure if this has been of any use to you regarding cording - it seems we have both been diagnosed differently - but would like to know how you dealt with the blood clots in your lungs and Tamoxifen being the cause. Its so good to share experience with each other, I think, and helps me feel less isolated.
Thank you so much for your reply it was neither cording or mondors rang bcn who got me in quick to see my consultant was very very scared cause i think your mind wanders with it been near the breast as well. He gave me a good check over and sad nothing to worry about its something like fat necrosis related to the trauma of the breast will heal its self over a long time. People say be positive but easy said than done glad i went and had it checked though,
Don't think I can help but just wanted to say I thought cording went down your arm. Haven't heard of it in the area you are talking about but I could be wrong. I also had bad burning from rads and have constant tenderness in breast and ribs etc. If I was you I would ring breast unit or the helpline to try and find out. Hope it is soon sorted.
Hi, bit anxious had lumpectomy Oct 2013 followed by chemo herceptin and rads was badly burnt with radio so had to have my booby dressed for two weeks also i had a clot on each lung with taking tamoxifen.I had my first mammogram in November last year which was clear. This last week had ache under my boob and when showering noticed a cord like line which ran from under my boob down to my abdomen it does feel like a cord and when stretching it looks like its pulling and aches. can anyone relate to this please.